Alert archive / Missouri / Flash Flood Warnings in 2011
Flash Flood Warning 29, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 9, 2011, 9:12 AM CDT for Miller County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2011, 9:12 AM CDT (14:12 UTC)
- Expired
- May 9, 2011, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Miller County, MO
The radar
The Springfield radar (KSGF), 145 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2841 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807
WGUS53 KSGF 091412
FFWSGF
MOC131-091700-
/O.NEW.KSGF.FF.W.0029.110509T1412Z-110509T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 AM CDT MON MAY 9 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MILLER COUNTY IN CENTRAL MISSOURI...
* UNTIL NOON CDT.
* AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR HAS ESTIMATED 2 TO 3 INCHES OF RAINFALL HAS
FALLEN IN THE WARNED AREA IN A VERY SHORT AMOUNT OF TIME.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
AURORA SPRINGS...BAGNELL...ELDON...ETTERVILLE...LAKE OF THE OZARKS
STATE PARK...LAKELAND...LAKEVIEW...MARYS HOME...OLEAN...SAINT
ELIZABETH...TUSCUMBIA AND ULMAN. CREEKS...STREAMS AND LOW WATER
CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3843 9241 3834 9240 3833 9223 3834 9220
3830 9218 3816 9220 3816 9218 3809 9219
3819 9264 3821 9264 3822 9270 3834 9269
3835 9264 3844 9262
$$
GRIFFIN1 follow-up statement
039
WGUS73 KSGF 091653
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1153 AM CDT MON MAY 9 2011
MOC131-091703-
/O.EXP.KSGF.FF.W.0029.000000T0000Z-110509T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLER MO-
1153 AM CDT MON MAY 9 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT NOON CDT FOR MILLER
COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3843 9241 3834 9240 3833 9223 3834 9220
3830 9218 3816 9220 3816 9218 3809 9219
3819 9264 3821 9264 3822 9270 3834 9269
3835 9264 3844 9262
$$
GRIFFINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 9, 6:40 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 9, 6:40 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 AM CDT MON MAY 9 2011 ...UPDATE TO AVIATION... .DISCUSSION... IT WAS ANOTHER FANTASTIC LATE SPRING NIGHT OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. PLEASANT TEMPERATURES IN THE MIDDLE 60S WERE OBSERVED WHILE SOUTHERLY BREEZES PERSISTED AT AROUND 5 TO 10 MPH. THESE CONDITIONS WERE ONGOING IN RESPONSE TO A DEVELOPING LOW PRESSURE SYSTEM LOCATED ACROSS THE HIGH PLAINS OF KANSAS. COUNTER CLOCKWISE FLOW AROUND THIS FEATURE CONTINUED TO PUMP IN A GULF AIR MASS THROUGH THE NATIONS MID SECTION. BELIEVE IT OR NOT...THERE WERE ACTUALLY A FEW SHOWERS FORMING NEAR THE KANSAS AND MISSOURI STATE LINE EARLY THIS MORNING. THESE SHOWERS WERE FORMING OFF OF A WEAK SPEED MAX THAT WAS APPROACHING THE REGION FROM OKLAHOMA. WE'RE BEGINNING TO WONDER IF WE COULD SEE A SUNRISE SURPRISE...AS THE 4 KM WRF SUGGESTS THAT A SMALL CLUSTER OF THUNDERSTORMS TO RESULT FROM THIS WEAK DISTURBANCE. WE WILL CONTINUE TO MONITOR CONVECTIVE TRENDS ON RADAR...AND POTENTIALLY MAKE A FEW POP ADJUSTMENTS TO OUR FIRST PERIOD GRIDS PRIOR TO ISSUANCE TIME. OTHER THAN THE POSSIBILITY OF A CLUSTER OF STORMS THAT COULD IMPACT A FEW LOCATIONS ACROSS SOUTHERN MISSOURI THIS MORNING...ANOTHER HOT AND HUMID AFTERNOON IS EXPECTED. LOOK FOR TEMPERATURES TO WARM INTO THE MID AND UPPER 80S IN MOST LOCATIONS. AREAS OUT TOWARD JOPLIN AND PITTSBURG COULD EXPERIENCE READINGS IN THE LOW 90S. THESE SUMMERTIME CONDITIONS WILL PERSIST THROUGH WEDNESDAY AS A SLOW MOVING LONG WAVE TROUGH CONTINUES ITS SLOW MOVEMENT ACROSS THE INTERMOUNTAIN WEST. DEEP SOUTHWEST FLOW WILL PERSIST OVER THE NATIONS MID SECTION...ALLOWING A SHARP DRY LINE TO MEANDER ACROSS THE CENTRAL AND SOUTHERN PLAINS. GIVEN THE STRONG TEXAS CAP ROCK ELEVATED MIXED LAYER THAT CONTINUES TO DEEPEN OVER MUCH OF THE REGION...IT'S GOING TO BE DIFFICULT TO TRIGGER STORMS ALONG THE DRYLINE BOTH TODAY AND TUESDAY. BY WEDNESDAY...LARGE SCALE ASCENT IN THE FORM OF AN EJECTING SPEED MAX WILL FINALLY OVERSPREAD THE PLAINS DRY LINE TO FORM CLUSTERS OF SHOWERS AND THUNDERSTORMS. THE ECMWF IS FURTHER WEST WITH THE PLACEMENT OF THE DRYLINE COMPARED TO THE GFS...AND WE FEEL AS THOUGH THE ECMWF IS THE MODEL TO LEAN OUR FORECASTS WITH. THEREFORE ITS QUITE POSSIBLE THAT THE OZARKS MAY NOT EXPERIENCE SHOWERS AND THUNDERSTORMS FROM THIS SYSTEM UNTIL THURSDAY MORNING OR AFTERNOON. IF PERHAPS THE SLOWER ECMWF MATERIALIZES...THEN THERE COULD BE A RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON. AREAS OF SOUTHERN MISSOURI WOULD REMAIN WELL INTO THE WARM SECTOR AS AFTERNOON HEATING TAKES PLACE AHEAD OF THE EASTWARD PROGRESSING COLD FRONT. THESE DETAILS WILL BE BETTER UNDERSTOOD WITH FUTURE MODEL RUNS...AND WE WILL MAINTAIN A LIMITED RISK FOR SEVERE STORMS IN THE HAZARDOUS WEATHER OUTLOOK FOR THIS TIME PERIOD. BOTH THE GFS AND THE ECMWF INDICATE THE EVOLUTION OF A CUTOFF LOW TO DEVELOP SOMEWHERE EITHER OVER OR NEAR THE OZARKS REGION THIS UPCOMING WEEKEND. THERE COULD BE SOME INSTABILITY SHOWERS THAT DEVELOP UNDERNEATH THE LOW CENTER DURING THE DAYTIME HOURS UNDER THIS TYPE OF SCENARIO. WE WILL JUST NEED TO SEE HOW MODELS TREND THIS UPPER LOW PLACEMENT AND EVOLUTION. ULTIMATELY...FOR THE PERIODS BEYOND THURSDAY...CONFIDENCE IN ANY SOLUTION IS RATHER LOW AT THE MOMENT. CRAMER && .AVIATION... /ISSUED 636 AM CDT MON MAY 9 2011/ FOR THE 09/1200Z KSGF/KJLN/KBBG TAFS...LOW PRESSURE OVER THE PLAINS WILL PRODUCE GUSTY SOUTH WINDS TODAY AND WILL CONTINUE TO SUPPORT NIGHT TIME AND EARLY MORNING LOW LEVEL WIND SHEAR AT ALL SITES. VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. A CLUSTER OF THUNDERSTORMS NORTH OF THE TAF SITES ASSOCIATED WITH A WEAK UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE NORTHEAST AWAY FROM THE AREA. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 9, 7:09 AM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 709 AM CDT MON MAY 9 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101215- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 709 AM CDT MON MAY 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED RISK FOR LIGHTNING. LIMITED RISK FOR NON THUNDERSTORM WINDS. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR OVER PARTS OF CENTRAL AND SOUTHERN MISSOURI THIS MORNING...MAINLY EAST OF MISSOURI HIGHWAY 65. THE MOST CONCENTRATED AREAS OF STORMS WILL OCCUR OVER CENTRAL MISSOURI ALONG AND NORTH OF INTERSTATE 44 FROM LEBANON TO ST. JAMES...AND OVER FAR SOUTHERN MISSOURI IN COUNTIES ALONG THE ARKANSAS STATE LINE FROM THE BRANSON AREA EAST TO EMINENCE AND ALTON. NON THUNDERSTORM WIND GUSTS OVER 30 MPH WILL BE POSSIBLE TODAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM LATE WEDNESDAY INTO THURSDAY. THERE ARE INDICATIONS THAT A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, May 9, 7:48 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
748 AM CDT MON MAY 9 2011
MOZ057-069-091330-
CAMDEN MO-MILLER MO-
748 AM CDT MON MAY 9 2011
...SIGNIFICANT WEATHER ALERT FOR CENTRAL CAMDEN AND MILLER COUNTIES
UNTIL 830 AM CDT...
AT 743 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KAISER...OR 3 MILES SOUTHEAST OF OSAGE
BEACH...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL IS EXPECTED WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BRUMLEY...KAISER...MARYS HOME...OSAGE
BEACH...SAINT ELIZABETH...TUSCUMBIA AND ULMAN.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE LAKE OF THE
OZARKS STATE PARK AND LAKE OF THE OZARKS.
LAT...LON 3834 9240 3834 9228 3833 9226 3834 9220
3833 9219 3821 9220 3802 9255 3816 9269
3836 9241
TIME...MOT...LOC 1249Z 231DEG 29KT 3815 9252
DSALocal storm report, May 9, 8:46 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 AM CDT MON MAY 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM HAIL MARYS HOME 38.31N 92.36W
05/09/2011 E0.50 INCH MILLER MO PUBLIC
DIME SIZE HAIL REPORTED AT THE SCHOOL IN MARYS HOME.
&&
MGRIFFINLocal storm report, May 9, 8:50 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 AM CDT MON MAY 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM HAIL MARYS HOME 38.31N 92.36W
05/09/2011 E0.88 INCH MILLER MO PUBLIC
PUBLIC REPORTS MOSTLY DIME SIZE WITH A FEW NICKEL SIZE
HAIL STONES.
&&
MGRIFFINLocal storm report, May 9, 8:53 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
853 AM CDT MON MAY 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM HAIL MARYS HOME 38.31N 92.36W
05/09/2011 E1.00 INCH MILLER MO PUBLIC
PUBLIC REPORTS QUARTER SIZE HAIL AT OUR LADY OF SHOW
CHURCH.
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:48 AM CDT | Special Weather Statement | SGF | Miller | 42 min |
| May 9, 8:39 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 36 min |
| May 9, 9:18 AM CDT | Special Weather Statement | SGF | Miller | 42 min |
Nearby
Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.